Alert archive / Minnesota / Areal Flood Warnings in 2016
Areal Flood Warning 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Jul 12, 2016, 10:39 AM CDT for Benton County, Kanabec County, Mille Lacs County, Minnesota. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 10:39 AM CDT (15:39 UTC)
- Expired
- Jul 16, 2016, 10:30 AM CDT
- In force
- 4 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MN, Kanabec County, MN, Mille Lacs County, MN
The radar
The Minneapolis radar (KMPX), 121 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
407
WGUS43 KMPX 121539
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 AM CDT TUE JUL 12 2016
MNC009-065-095-131530-
/O.NEW.KMPX.FA.W.0004.160712T1539Z-160713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANABEC MN-MILLE LACS MN-BENTON MN-
1039 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR...
KANABEC COUNTY IN EAST CENTRAL MINNESOTA...
MILLE LACS COUNTY IN EAST CENTRAL MINNESOTA...
BENTON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 1030 AM CDT WEDNESDAY
* AT 1023 AM CDT...FLOODING OF STREAMS AND RIVERS IS OCCURRING AS
THE RESULT OF TORRENTIAL RAIN THAT FELL IN THUNDERSTORMS LAST
NIGHT. AUTOMATED GAGES ON THE SNAKE RIVER SHOW RISES OF UP TO 10
FEET, AND IT WILL CONTINUE TO RISE THROUGH THE DAY. OTHER RIVERS,
SUCH AS THE RUM, KNIFE, AND ELK RIVERS ARE ALSO OUT OF THEIR BANKS
IN SPOTS. MANY COUNTY ROADS ARE CLOSED AS A RESULT, SOME WITH
THREE TO FIVE FEET OF WATER RUNNING OVER THE ROADS.
WATER LEVELS SHOULD PEAK LATER TODAY OR TONIGHT, THEN BEGIN TO
RECEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4624 9343 4615 9343 4615 9306 4598 9310
4598 9314 4574 9316 4574 9350 4557 9351
4557 9409 4576 9409 4583 9383 4583 9377
4598 9377 4598 9379 4624 9381
$$
CCS5 follow-up statements
812
WGUS83 KMPX 130120
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT TUE JUL 12 2016
MNC009-065-095-131530-
/O.CON.KMPX.FA.W.0004.000000T0000Z-160713T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANABEC MN-MILLE LACS MN-BENTON MN-
820 PM CDT TUE JUL 12 2016
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT WEDNESDAY FOR
KANABEC...MILLE LACS AND BENTON COUNTIES...
AT 756 PM CDT...FLOODING OF STREAMS AND RIVERS IS OCCURRING AS THE
RESULT OF TORRENTIAL RAIN THAT FELL FROM THUNDERSTORMS ON MONDAY
NIGHT. AUTOMATED GAUGES ON THE SNAKE RIVER SHOW RISES OF UP TO 12
FEET. AN AUTOMATED GAUGE NEAR WARMAN, MN. INDICATED THAT WATER
LEVELS HAVE PLATEAUED AS OF 8 PM. WATER LEVELS SHOULD CONTINUE TO
SLOWLY FALL NEAR WARMAN INTO WEDNESDAY. OTHER DOWNSTREAM GAUGES ON
THE SNAKE RIVER AT MORA AND GRASSTON, HOWEVER, CONTINUE TO RISE.
WATER LEVELS MAY RISE APPROXIMATELY ANOTHER FOOT OR SLIGHTLY MORE
BEFORE PLATEAUING AT THESE LOCATIONS, AT OR NEAR 1 AM WEDNESDAY
MORNING. WATER LEVELS WILL THEN BEGIN TO SLOWLY FALL INTO WEDNESDAY
MORNING AT THESE LOCATIONS AS WELL. OTHER RIVERS, SUCH AS THE RUM,
KNIFE, AND ELK RIVERS ARE ALSO OUT OF THEIR BANKS IN SCATTERED
LOCATIONS. MANY COUNTY ROADS ARE CLOSED AS A RESULT, SOME WITH THREE
TO FIVE FEET OF WATER RUNNING OVER THE ROADS. THESE RIVERS ARE ALSO
ANTICIPATED TO TOP OUT NEAR OR SHORTLY AFTER 1 AM WEDNESDAY MORNING,
AND BEGIN TO SLOWLY FALL THROUGHOUT THE DAY ON WEDNESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. IT IS
EXTREMELY DIFFICULT TO JUDGE HOW DEEP THE WATER IS OVER ROADWAYS.
FLOODED ROADWAYS MAY ALSO BE COMPLETELY WASHED OUT. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4624 9343 4615 9343 4615 9306 4598 9310
4598 9314 4574 9316 4574 9350 4557 9351
4557 9409 4576 9409 4583 9383 4583 9377
4598 9377 4598 9379 4624 9381
$$
AJZ143
WGUS83 KMPX 131542
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1042 AM CDT WED JUL 13 2016
MNC065-095-141530-
/O.CON.KMPX.FA.W.0004.000000T0000Z-160714T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANABEC MN-MILLE LACS MN-
1042 AM CDT WED JUL 13 2016
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT THURSDAY FOR
KANABEC AND SOUTHEASTERN MILLE LACS COUNTIES...
AT 1030 AM CDT...FLOODING CONTINUES ON THE RUM RIVER IN MILLE LACS
COUNTY...AND THE SNAKE RIVER IN KANABEC COUNTY.
FLOOD WATERS ARE MOVING SLOWLY DOWN THE RUM RIVER. IT HAS CRESTED AT
MILACA AND WILL REACH THE SOUTHERN END OF MILLE LACS COUNTY OVER THE
NEXT 24 TO 36 HOURS.
THE SNAKE RIVER REACHED ITS PEAK AT MORA AT 9 AM THIS MORNING. THE
FLOOD CREST WILL MOVE DOWNSTREAM TO GRASSTON OVER THE NEXT 24 HOURS.
...PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 4615 9343 4615 9306 4598 9310 4598 9314
4574 9316 4574 9350 4557 9351 4557 9376
4587 9367
$$946
WGUS43 KMPX 141447
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
947 AM CDT THU JUL 14 2016
MNC065-095-151530-
/O.EXT.KMPX.FA.W.0004.000000T0000Z-160715T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANABEC MN-MILLE LACS MN-
947 AM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE
* FLOOD WARNING FOR...
KANABEC COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHEASTERN MILLE LACS COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 1030 AM CDT FRIDAY
* AT 945 AM CDT...FLOODING CONTINUES ALONG THE RUM RIVER IN MILLE
LACS COUNTY AND THE SNAKE RIVER IN KANABEC COUNTY.
FLOOD WATERS ARE MOVING SLOWLY DOWN RUM RIVER. IT HAS CRESTED BUT
WATER IS MOVING SLOWLY AND IS EXPECTED TO REACH THE SOUTHERN END
OF MILLE LACS COUNTY OVER THE NEXT 24 HOURS.
THE SNAKE RIVER HAS ALSO CRESTED BUT IS SLOW TO RECEDE. THE FLOOD
CREST IS EXPECTED TO REACH GRASSTON OVER THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4615 9343 4615 9306 4598 9310 4598 9314
4574 9316 4574 9350 4557 9351 4557 9376
4587 9367
$$
DWE299
WGUS83 KMPX 151445
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 AM CDT FRI JUL 15 2016
MNC095-151446-
/O.CAN.KMPX.FA.W.0004.000000T0000Z-160715T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLE LACS MN-
945 AM CDT FRI JUL 15 2016
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MILLE LACS
COUNTY...
THE FLOOD WATERS CONTINUE TO RECEDE AND LOCAL LAW ENFORCEMENT REPORT
NO ROAD CLOSURES. THEREFORE...THE FLOODING THREAT HAS ENDED.
LAT...LON 4598 9310 4598 9314 4574 9316 4574 9350
4598 9351 4598 9343 4615 9343 4615 9306
$$
MNC065-151530-
/O.CON.KMPX.FA.W.0004.000000T0000Z-160715T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANABEC MN-
945 AM CDT FRI JUL 15 2016
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR KANABEC
COUNTY...
FLOODING CONTINUES ON THE SNAKE RIVER IN KANABEC COUNTY.
FLOOD WATERS ARE MOVING SLOWLY DOWN THE SNAKE RIVER. ALTHOUGH THE
SNAKE RIVER AT MORA THIS MORNING WAS SLOWLY RECEDING...THE RIVER
GAGE AT GRASSTON IS STILL SLOWLY RISING. THE FLOOD CREST WILL MOVE
PAST GRASSTON BY SATURDAY MORNING.
LAW ENFORCEMENT REPORTS THAT NUMEROUS ROAD CLOSURES CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4598 9310 4598 9314 4574 9316 4574 9350
4598 9351 4598 9343 4615 9343 4615 9306
$$
RAH509
WGUS43 KMPX 151518
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1018 AM CDT FRI JUL 15 2016
MNC065-161530-
/O.EXT.KMPX.FA.W.0004.000000T0000Z-160716T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANABEC MN-
1018 AM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE
* FLOOD WARNING FOR...
KANABEC COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 1030 AM CDT SATURDAY
* AT 1017 AM CDT...FLOODING CONTINUES ALONG PORTIONS OF THE SNAKE
RIVER IN KANABEC COUNTY.
FLOOD WATERS ARE MOVING SLOWLY DOWN THE SNAKE RIVER. ALTHOUGH THE
RIVER AT MORA THIS MORNING WAS SLOWLY RECEDING...THE RIVER GAGE AT
GRASSTON IS STILL SLOWLY RISING. THE FLOOD CREST WILL MOVE PAST
GRASSTON BY LATE SATURDAY MORNING.
LAW ENFORCEMENT REPORTS THAT NUMEROUS ROAD CLOSURES CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4598 9310 4598 9314 4574 9316 4574 9350
4598 9351 4598 9343 4615 9343 4615 9306
$$
RAHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Jul 12, 7:19 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 12, 7:19 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 719 AM CDT TUE JUL 12 2016 .UPDATE...for 12z Aviation discussion below && .SHORT TERM...(Today and tonight) Issued at 320 AM CDT Tue Jul 12 2016 The surface cold front that contributed to development of severe thunderstorms yesterday has not entirely exited the area as of yet, and could fuel a few thunderstorms near the southeastern border of the forecast area this afternoon. At this point, however, anticipate those storms to be just southeast of the area, so have not included precipitation chances in the forecast. Temperatures, although cooler, will still top out around near normal values in the low to mid 80s, under mostly sunny skies and breezy westerly winds. .LONG TERM...(Wednesday through Monday) Issued at 320 AM CDT Tue Jul 12 2016 A fast moving short wave that was noted moving into northern California early Tuesday morning, will rapidly move across the Rockies and into the Plains tonight. This wave along with residual moisture along the Minnesota/Iowa border, will provide a chance of showers and thunderstorms in far southern Minnesota Wednesday. A secondary front is expected to move across central and southern Minnesota Wednesday afternoon/evening. Although a few showers or isolated thunderstorms are possible along this front, most of the region will be dry, with the exception in west central Wisconsin where the depth of the moisture will be highest. Thursday and Friday will be unseasonably cool for the middle of July as highs are only forecast to reach the upper 60s to middle 70s. Dew points will drop into the 40s and 50s which will make for very nice outdoor activities. Next weekend will see a return to more normal temperatures and humidity levels as the flow becomes more south/southwest. This transition to more southerly flow will also see a return to more scattered thunderstorm activity. However, there doesn't seem to be any large scale forcing for percentages to rise above chance category. This weekend will also see a large ridge beginning to build across the southern United States. Models continue to trend toward this upper ridge in the southern United States to build further to the north across the central part of the nation. This will bring much warmer conditions to the Upper Midwest for the ladder part of next week. Due to this type of pattern shift and possibly an anomalous upper ridge, temperatures at mid levels will rise significantly, and likely capping any thunderstorms from developing. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 720 AM CDT Tue Jul 12 2016 A brief period of MVFR cigs is expected this morning from east central MN (KMSP) into west central WI (KRNH-KEAU), but VFR conditions should arrive from 15z onward. Mostly clear skies after that. Southwest winds increase to 15-17kts sustained with gusts to 25kts, then decrease below 10 kts tonight. KMSP... MVFR deck is about passed, and then VFR will prevail with increasing southwest winds with gusts to around 20kts developing around/after 15z. /OUTLOOK FOR KMSP/ Wed...VFR. Winds SW becoming W 10 kts. Thu...VFR. Winds NW 10 kts. Fri...VFR. Winds NW 5 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...LS LONG TERM...JLT AVIATION...LS
Hazardous weather outlook, Jul 12, 3:36 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 336 AM CDT TUE JUL 12 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 130845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 336 AM CDT TUE JUL 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY DURING THE UPCOMING WEEK FOR AT LEAST A PORTION OF THE AREA...ALTHOUGH MORE ORGANIZED AND WIDESPREAD ACTIVITY WILL HOLD OFF UNTIL NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Local storm report, Jul 12, 5:49 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 AM CDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM HEAVY RAIN MILLERVILLE 46.07N 95.55W
07/12/2016 M7.00 INCH DOUGLAS MN PUBLIC
24 HOUR TOTAL. 4 INCH DIAMETER GAUGE.
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:00 PM CDT | Tornado Warning | MPX | Kandiyohi, Meeker, Stearns | 30 min |
| Jul 11, 7:09 PM CDT | Tornado Warning | MPX | Benton | 36 min |
| Jul 11, 7:16 PM CDT | Tornado Warning | MPX | Stearns | 29 min |
| Jul 11, 7:32 PM CDT | Flash Flood Warning | MPX | Benton, Morrison, Sherburne, Stearns | 4 hr |
| Jul 11, 7:37 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 23 min |
| Jul 11, 8:05 PM CDT | Flash Flood Warning | MPX | Benton, Kanabec, Mille Lacs, Morrison | 4 hr |
| Jul 11, 8:22 PM CDT | Special Weather Statement | MPX | Sherburne | 38 min |
| Jul 11, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 31 min |
| Jul 11, 8:50 PM CDT | Tornado Warning | MPX | Sherburne | 25 min |
| Jul 11, 9:00 PM CDT | Tornado Warning | MPX | Sherburne | 11 min |
| Jul 11, 11:12 PM CDT | Special Weather Statement | MPX | Freeborn | 33 min |
| Jul 11, 11:19 PM CDT | Special Weather Statement | MPX | Douglas | 41 min |
| Jul 11, 11:49 PM CDT | Flash Flood Warning | MPX | Anoka, Chisago, Isanti | 3 hr |
| Jul 12, 12:43 AM CDT | Special Weather Statement | MPX | Blue Earth | 47 min |
Nearby
Areal Flood Warnings in Minnesota, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.